I’ve been in denial for months and I guess its time now…
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
22, 5’ 10’’, 158
Do you excercise regularly? If so, what type of excercise?
Before: 4 Days a week mostly lifting. After: Hardly have the energy/motivation to exercise once a week
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Healthy. No fast food in years.
Why did you take Finasteride (hair loss, BPH, other)?
For how long did you take Finasteride (weeks/months/years)?
First time 1 month. Then about 10 months off and took it again for 12 days.
How old were you, and WHEN (date) did you start Finasteride?
- April 2008
- How old were you when you quit, and WHEN (date) did you quit?
- January 2009
How did you quit (cold turkey or taper off)?
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
How long into your use of Finasteride did you notice the onset of side effects?
Looking back, the first time i took it i noticed them after I stopped but thought it was all psychological. Second time i took it I noticed it about a week after I started.
What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
[X Loss of Libido / Sex Drive
[X Erectile Dysfunction
[X Complete Impotence
[X Loss of Morning Erections
[X Loss of Spontaneous Erections
[X Loss of Nocturnal Erections
[X Watery Ejaculate
[X Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[X Emotional Blunting / Emotionally Flat
[X Difficulty Focusing / Concentrating
[X Memory Loss / Forgetfullness
[X Stumbling over Words / Losing Train of Thought
[X] Slurring of Speech
[X] Lack of Motivation / Feeling Passive / Complacency
[X] Extreme Anxiety / Panic Attacks
[X] Depression / Melancholy
[X] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[X] Penis curvature / rotation on axis
[X] Testicular Pain
[X] Testicular Shrinkage / Loss of Fullness
[X] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[XXX] Muscle Wastage
[X] Muscle Weakness
[ ] Joint Pain
[X] Dry / Dark Circles under eyes
[ ] Prostate pain
[X] Persistent Fatigue / Exhaustion
[X] Stomach Pains / Digestion Problems
[X] Constipation / “Poo Pellets”
[X] Vision - Acuity Decrease / Blurriness
[X] Increased hair loss
[ ] Frequent urination
[X] Lowered body temperature
[X] Other (please explain)
Acne, dandruff, change in hair texture, increased body hair growth, new freckles over body, change in skin tone/texture, TMJ (my jaw is really sore/tight but I dont grind my teeth, poor dental hygene, terrible sleep…I think I’ll stop here.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
About 2 weeks in on Clomid
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
I will add this later
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
Before I first took Fin, I was having the best and most sex of my life. I was nervous about the side effects but believed if I had them they would go away after i stopped. I took Fin for one month until my perscription ran out. I hadn’t noticed any side effects at the time. I guess I was too lazy to get it filled and also had some fear that I might get some sexual side effefcts and it wasnt worth it cause my hair loss was hardly noticeable at the time.
After I stopped, I couldn’t have sex for very long. I also had a drop in my libido which I thought was because sex wasn’t as good anymore. All of this I believed was psychological (my dermotoligist had convinced me the side effects were rare and would go away).
I stayed away from Fin for 10 months and nothing really improved but I just thought it was all psychological. I thought maybe a boost in my self confidence with better hair would help me in that department. What Irony.
I was going abroad and leaving my GF so I thought it would be a perfect time to start Fin again. I started that January and about 1 week after i started I had some numbness and my erections were about 90%. Thats when I looked online and found this site. I quit cold turkey and went to my urologist who checked my testosterone and told me it was all in my head.
I beleived him so I didn’t come back to this site and forgot about everything. Because of the combination of being away from my GF and now sharing a bedroom I didn’t have much alone time to masterbate and to monitor myself.
In April, almost 3 months after I stopped Fin is when I noticed things getting really bad. I had started taking some Valium because my sleep had gotten really bad (i’ve had sleep problems most of my life). After about 2 weeks I read that Valium can cause ED and hairloss. I freaked and stopped taking it. It was shortly after that I learned this that I started to have a sever pain in my penis, panic attacks, and horrible sleep.
I still was convinced it was all psychological. Every side effect I got happened after I read that there was a chance that it was going to happen. I read that after you stop taking Valium you can have severe side effects (insomnia, ED, anxiety, depression, etc.) which I thought was what was going on. My semester abroad was ruined.
It wasn’t until I returned home that I came back to this site and realized that it wasn’t all in my head and that Fin was responsible for these side effects. I have since seen about 10 different doctors who have done just about nothing to make me better. I have been taking Clomid for the past 2 weeks and I have yet to see any changes. I’m starting to wake up and getting ready to fight this…